MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036126200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Foreign Body In Patient (2687)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, when the physician tried to advance a coil (subject device), the coil got stuck around the struct of a stent.The physician tried to remove the coil from the subject stent but was not successful; therefore, two stents were deployed to fix the coil and the coil was detached.During the procedure, the patient developed thrombosis in the left p1.The physician tried remove the thrombus, but the procedure was ceased as the blood flow recovered.The patient is under additional treatment to treat the remaining blood clot in the p1.The patient is recovered and stable now.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu, and continuous flush was maintained for the duration of the procedure.In the physician's opinion, the coil got stuck around the strut of the stent due to a gap between the polypropylene tip and the coil itself that resulted from the welding coming off.While this may be a potential cause for the reported event, it cannot be definitively assessed since the device was not returned for analysis.Therefore, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10156083
Report Number3008881809-2020-00175
Device Sequence Number2706442
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public07613327004625
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberM0036126200
Device Catalogue NumberM0036126200
Device Lot Number21396280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE STENT (CODMAN NEURO); ENTERPRISE STENT (NON-STRYKER); NEUROFORM ATLAS STENT (STRYKER); PHENOM 17 MICROCATHETER (MEDTRONIC); PHENOM 17 MICROCATHETER (MEDTRONIC); TARGET XL 360 SOFT COIL (STRYKER); ENTERPRISE STENT (NON-STRYKER); PHENOM 17 MICROCATHETER (MEDTRONIC); TARGET XL 360 SOFT COIL (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;